Alert archive / Texas / High Wind Watches in 2022

High Wind Watch 2, NWS Midland/Odessa, TX

January 7, 2022Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Jan 7, 2022, 2:25 AM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Jan 8, 2022, 11:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2022, 2:25 AM CST (08:25 UTC)
In effect from
Jan 8, 2022, 11:00 AM CST
Expired
Jan 8, 2022, 3:08 AM CST
In force
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WWUS74 KMAF 070825
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
225 AM CST Fri Jan 7 2022

NMZ027-TXZ270-271-072100-
/O.NEW.KMAF.HW.A.0002.220108T1700Z-220109T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
225 AM CST Fri Jan 7 2022 /125 AM MST Fri Jan 7 2022/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From late Saturday morning through Saturday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
1 follow-up statement
058 
WWUS74 KMAF 080908
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
308 AM CST Sat Jan 8 2022

NMZ027-TXZ270-271-090100-
/O.UPG.KMAF.HW.A.0002.220108T1700Z-220109T0000Z/
/O.NEW.KMAF.HW.W.0001.220108T1700Z-220109T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
308 AM CST Sat Jan 8 2022 /208 AM MST Sat Jan 8 2022/

...HIGH WIND WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 7 PM CST /6 PM MST/ THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 11 AM CST /10 AM MST/ this morning to 7 PM CST /6 
  PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 6, 10:42 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 6, 10:42 PM CST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1042 PM CST Thu Jan 6 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1041 PM CST Thu Jan 6 2022

VFR prevailing. Winds veering out of SE overnight, remaining S/SE
during the rest of TAF cycle. Speeds <12kts. Few passing cirrus.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 203 PM CST Thu Jan 6 2022

A cold front has progressed through the area bringing in cold Arctic
air into the region. High temperatures are forecast stay in the
upper 30s this afternoon momentarily reaching the low 40s across the
Permian Basin. Areas south and west of the I10/I20 split are going
to see slightly warmer temperatures as the front has only just now
progressed through the area. Winds are set to switch out of the east
to south by tomorrow morning recycling cold air back into the
Permian Basin. Therefore, low temperatures tomorrow morning are
forecast to hoover in the 20s across the Permian Basin and lows in
the 30s for the mountains. The Arctic airmass is very shallow,
therefore 850mb temps in the mountains tomorrow are forecast to be
warmer then the plains. Saturday morning southerly return flow will
advect moisture into the area increasing dew points. This will
result in an increase of low temperatures Saturday morning of 10 to
15 degrees.

&&

.LONG TERM...
(Saturday through  Wednesday)
Issued at 203 PM CST Thu Jan 6 2022

Anomalously warm temps on Sat will be assocd with broadening low-
level thermal ridge underneath sw flow aloft. Widespread high temps
in the M70s and abundant sunshine will make for a nice day. 85h-7h
winds around 30kts s of a surface low will make for breezy
conditions across SE NM/PB, with locally high winds in the GDP Mtns.
A cold front will pass thru the area Sun AM and high temps will fall
back to near seasonal levels. Another hard freeze is expected Mon AM
and cool Mon PM with surface ridging across the CWFA. A warm up will
be tempered on Tue with increased clouds and the slow retreat of
surface ridging. Low-level mstr will make an attempt to return Wed
ahead of an upper low. An initial shrtwv trof will increase clouds
and the chance for precip starting in the w on Wed PM and into Thu
AM across the PB. Degree of warming is uncertain Thu PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               20  61  40  77 /   0   0   0   0
Carlsbad                 23  67  39  74 /   0   0   0   0
Dryden                   27  57  36  77 /   0   0   0   0
Fort Stockton            27  71  42  80 /   0   0   0   0
Guadalupe Pass           39  62  43  64 /   0   0   0   0
Hobbs                    21  62  36  72 /   0   0   0   0
Marfa                    27  71  31  72 /   0   0   0   0
Midland Intl Airport     21  62  38  75 /   0   0   0   0
Odessa                   22  62  39  75 /   0   0   0   0
Wink                     21  62  32  77 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...87
Hazardous weather outlook, Jan 6, 1:44 PM CST, 12 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
144 PM CST Thu Jan 6 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-071945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
144 PM CST Thu Jan 6 2022 /1244 PM MST Thu Jan 6 2022/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Watches in Texas, 2022High Wind Watches in New Mexico, 2022Every high wind watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.